estropipate, Ogen

  • Pharmacy Author:
    Omudhome Ogbru, PharmD

    Dr. Ogbru received his Doctorate in Pharmacy from the University of the Pacific School of Pharmacy in 1995. He completed a Pharmacy Practice Residency at the University of Arizona/University Medical Center in 1996. He was a Professor of Pharmacy Practice and a Regional Clerkship Coordinator for the University of the Pacific School of Pharmacy from 1996-99.

  • Medical and Pharmacy Editor: Jay W. Marks, MD
    Jay W. Marks, MD

    Jay W. Marks, MD

    Jay W. Marks, MD, is a board-certified internist and gastroenterologist. He graduated from Yale University School of Medicine and trained in internal medicine and gastroenterology at UCLA/Cedars-Sinai Medical Center in Los Angeles.

  • Medical and Pharmacy Editor: Charles Patrick Davis, MD, PhD
    Charles Patrick Davis, MD, PhD

    Charles Patrick Davis, MD, PhD

    Dr. Charles "Pat" Davis, MD, PhD, is a board certified Emergency Medicine doctor who currently practices as a consultant and staff member for hospitals. He has a PhD in Microbiology (UT at Austin), and the MD (Univ. Texas Medical Branch, Galveston). He is a Clinical Professor (retired) in the Division of Emergency Medicine, UT Health Science Center at San Antonio, and has been the Chief of Emergency Medicine at UT Medical Branch and at UTHSCSA with over 250 publications.

What brand names are available for estropipate?

Ogen, ORTHO-EST

Is estropipate available as a generic drug?

GENERIC AVAILABLE: Yes

Do I need a prescription for estropipate?

Yes

What are the side effects of estropipate?

Common side effects include break-through vaginal bleeding or spotting, loss of periods or excessively prolonged periods, breast pain, breast enlargement, and changes in sexuality (increased or decreased libido). Abdominal pain may result from obstruction of the gallbladder due to gallstones caused by the estrogen. Migraine headaches have been associated with estrogen therapy. Estrogens can cause sodium and fluid retention leading to swelling in the legs (edema). Melasma - tan or brown patches - may develop on the forehead, cheeks, or temples. These may persist even after the estrogen is stopped. Estrogens may cause an increase in the curvature of the cornea, and patients with contact lenses may develop intolerance to their lenses. Estrogens may increase risk of developing DVTs (deep vein thrombosis or blood clot) and endometrial cancer.

Quick GuideMenopause & Perimenopause: Symptoms, Signs

Menopause & Perimenopause: Symptoms, Signs
FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

See more info: estropipate on RxList
RxList Logo

Need help identifying pills and medications?

Use the pill identifier tool on RxList.

Subscribe to MedicineNet's Women's Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

Health Solutions From Our Sponsors